Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 65, NWS Lubbock, TX
NWS Lubbock, TX issued this severe thunderstorm warning at Apr 29, 2000, 9:10 PM CDT for Kent County, Texas. It was in force for 50 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Apr 29, 2000, 9:10 PM CDT (02:10 UTC)
- Expired
- Apr 29, 2000, 10:00 PM CDT
- In force
- 50 min
- Issued by
- NWS Lubbock, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Kent County, TX
The radar
The Lubbock radar (KLBB), 103 km from the middle of the area, began a volume at 02:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 29, 10:06 PM CDT | Hail 1 | Jayton, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 29, 6:30 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 2.2 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1912 J/kg
- Mixed-layer CIN
- -35 J/kg
- Mixed-layer LCL
- 2536 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 26 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 6.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLUB 300212 SVRLBB TXC263-300300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LUBBOCK TX 910 PM CDT SAT APR 29 2000 THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... KENT COUNTY IN TEXAS * UNTIL 1000 PM CDT * AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO THE SIZE OF GOLFBALLS 10 MILES WEST OF CLAIREMONT...OR ABOUT 22 MILES WEST OF JAYTON...MOVING NORTHEAST AT 20 MPH. ADDITIONAL STORMS SOUTH OF CLAIRMONT WILL ALSO HAVE THE POTENTIAL TO BECOME SEVERE. * SOME LOCATIONS IN OR NEAR THE PATH OF THE STORM INCLUDE... CLAIREMONT... JAYTON AND GIRARD... IF SEVERE WEATHER APPROACHES YOUR AREA...GO INSIDE A STURDY SHELTER. REMEMBER...A SEVERE THUNDERSTORM CAN PRODUCE LARGE HAIL...DAMAGING WINDS...DEADLY LIGHTNING...AND HEAVY RAIN. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 806-745-4260. LAT...LON 3319 10109 3297 10067 3336 10051 3340 10078
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 29, 3:35 PM CDT, 5 hours 35 minutes earlier.
Area forecast discussion, Apr 29, 3:35 PM CDT, 5 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 335 PM CDT SAT APR 29 2000 SEVERAL PLAUSIBLE SCENARIOS MAY PLAY OUT THIS FORECAST DEPENDING ON EVOLUTION OF MESOSCALE FEATURES. LARGE SCALE PATTERN APPEARS FAVORABLE FOR CONVECTION NEXT SEVERAL DAYS WITH UPPER LOW VICINITY OF NORTHERN ARIZONA AT THIS TIME FORECAST TO GRADUALLY MOVE EAST AND BECOME SOMEWHAT CUTOFF OVER THE NORTHERN TEXAS PANHANDLE. CONVECTION MAY DEVELOP LATER THIS AFTERNOON/EVENING NEAR OLD OUTFLOW BOUNDARY NICELY SEEN ON VISIBLE SATELLITE IMAGERY. BELIEVE MOST LIKELY SCENARIO IS THAT CONVECTION WILL DEVELOP TONIGHT ALONG DRYLINE... NOW ALONG THE TX/NM BORDER...AS NOSE OF UPPER JET MOVES CLOSER TO WEST TEXAS. WITH UPPER LOW STILL TO OUR WEST DO NOT BELIEVE DRYLINE WILL PUNCH EASTWARD TOO FAR ON SUNDAY. MOISTURE/INSTABILITY/LIFT WILL STILL BE FAVORABLE FOR CONVECTION SUNDAY INTO MONDAY AGAIN DEPENDING ON LOCATION OF MESOSCALE BOUNDARIES. JET DYNAMICS EXPECTED TO BECOME MORE OF A FACTOR SUNDAY INTO MONDAY. COLD FRONT ALSO EXPECTED TO BE A FACTOR SUNDAY NIGHT INTO MONDAY. WILL KEEP A MENTION OF THUNDERSTORMS IN EXTENDED DUE TO PROXIMITY OF SLOW MOVING UPPER LOW. FRIONA/TULIA 54/78/48/68 5433 CHILDRESS 60/78/53/71 6464 BROWNFIELD/LUBBOCK 57/82/52/72 5344 ASPERMONT 63/84/58/75 6464 .LBB...NONE. GLP
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 7:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 60 min |
| Apr 29, 7:38 PM CDT | Severe Thunderstorm Warning | LUB | Crosby, Garza | 52 min |
| Apr 29, 7:45 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 45 min |
| Apr 29, 8:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 8:14 PM CDT | Severe Thunderstorm Warning | LUB | Garza | 46 min |
| Apr 29, 8:30 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 45 min |
| Apr 29, 8:39 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 51 min |
| Apr 29, 8:58 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 62 min |
| Apr 29, 9:04 PM CDT | Flash Flood Warning | LUB | Kent | 116 min |
| Apr 29, 9:28 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 62 min |
| Apr 29, 9:36 PM CDT | Severe Thunderstorm Warning | LUB | Crosby | 39 min |
| Apr 29, 10:07 PM CDT | Severe Thunderstorm Warning | LUB | Kent | 53 min |
| Apr 29, 10:11 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 49 min |
| Apr 29, 10:21 PM CDT | Tornado Warning | LUB | Dickens | 24 min |
| Apr 29, 10:31 PM CDT | Tornado Warning | LUB | Kent, Stonewall | 59 min |
| Apr 29, 10:56 PM CDT | Tornado Warning | LUB | Dickens | 64 min |
| Apr 29, 11:30 PM CDT | Tornado Warning | LUB | Stonewall | 60 min |
| Apr 29, 11:44 PM CDT | Flash Flood Warning | LUB | Stonewall | 3 hr |
| Apr 30, 2:36 AM CDT | Severe Thunderstorm Warning | LUB | Lubbock | 39 min |
| Apr 30, 4:39 AM CDT | Severe Thunderstorm Warning | LUB | Childress | 51 min |
| Apr 30, 9:20 AM CDT | Flash Flood Warning | LUB | Childress, Hall | 3 hr |
| Apr 30, 1:29 PM CDT | Severe Thunderstorm Warning | LUB | Motley | 46 min |
| Apr 30, 2:05 PM CDT | Tornado Warning | LUB | Motley | 40 min |
| Apr 30, 2:15 PM CDT | Severe Thunderstorm Warning | LUB | Dickens | 30 min |
| Apr 30, 2:25 PM CDT | Severe Thunderstorm Warning | LUB | King | 35 min |
| Apr 30, 2:36 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 54 min |
| Apr 30, 2:57 PM CDT | Severe Thunderstorm Warning | LUB | King | 48 min |
| Apr 30, 3:12 PM CDT | Tornado Warning | LUB | Cottle, King | 28 min |
| Apr 30, 3:40 PM CDT | Severe Thunderstorm Warning | LUB | Cottle | 35 min |
| Apr 30, 5:08 PM CDT | Severe Thunderstorm Warning | LUB | Yoakum | 52 min |
| Apr 30, 5:35 PM CDT | Severe Thunderstorm Warning | LUB | Terry | 25 min |
| Apr 30, 6:33 PM CDT | Severe Thunderstorm Warning | LUB | Lynn | 42 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.